# SDR USAASB01309

- Difficulty date: November 6, 2001
- Submitted: December 5, 2001
- Operation: Air carrier
- Aircraft: N562AU
- Make and model: Boeing 737301
- Aircraft serial: 23550
- System (JASC): 2120 · Air Distribution System
- Part: Odor
- Condition: Detected
- Location: Cabin
- Stage of operation: CL
- How discovered: O
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

CLT - FLT 2135 - AFTER TAKEOFF FROM CLT, EN ROUTE TO MCO, THE FLIGHT ATTENDANTS AND PASSENGERS REPORTED A STRONG SMELL OF BURNING PLASTIC.  FLIGHT ATTENDANT REPORTED THAT THE ODOR WAS INTENSIFYING.  FLIGHT RETURNED TO FIELD AT CLT AND LANDED WITHOUT FURTHER INCIDENT.  NO EMERGENCY WAS DECLARED.  MAINTENANCE ACCOMPLISHED STATIC CHECKS OF ALL AIR CONDITIONING AND HEAT SYSTEMS, APU BAY, E/E COMPARTMENTS, BAGGAGE BINS, GALLEYS, LAVATORIES AND CABIN.  OPS CHECK OF AIR CONDITIONING AND HEAT SYSTEM, WITH AIRCRAFT PRESSURIZED, CHECKS NORMAL.  NO UNUSUAL SMELL OR ODOR NOTED.  AIRCRAFT OK FOR SERVICE.  (M)
